Hail, Dunklin
- When
- March 27, 6:55 AM CST to 7:00 AM CST
- Where
- Dunklin County, Holcomb
- Measured
- 0.75 in hail
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 36.400, -90.030
Scattered showers and thunderstorms developed near a stationary front located over southern Missouri. A few of these storms produced large hail across the Missouri Bootheel.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MEG wrote it up.
Scattered showers and thunderstorms developed near a stationary front located over southern Missouri. A few of these storms produced large hail across the Missouri Bootheel.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Mar 27, 2:14 AM CST, 4 hours 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 314 AM CDT THU MAR 27 2008 .DISCUSSION... ...WET PATTERN SHAPING UP FOR UPCOMING WEEKEND INTO EARLY NEXT WEEK... A STATIONARY FRONT WILL REMAIN STALLED ACROSS SOUTHERN MISSOURI TODAY. THE FRONT WILL CONTINUE TO BE THE FOCUS OF SHOWER AND THUNDERSTORM DEVELOPMENT. EXPECT MUCH OF THE ACTIVITY TO REMAIN NORTH OF THE CWA MUCH LIKE TODAY SINCE THERE IS STRONG CAP OVER THE MIDSOUTH. HOWEVER WILL KEEP A 20 POP GOING ALONG MISSOURI/KENTUCKY BORDER IN CASE AN ISOLATED SHOWER OR THUNDERSTORM MOVES INTO THE AREA. TEMPERATURES WILL BE WARM WITH HIGHS IN THE MID 70S. TONIGHT AND FRIDAY...FRONT WILL SLIP SOUTH INTO THE CWA. THIS WILL BRING BETTER CHANCES FOR SHOWERS AND THUNDERSTORMS. TEMPERATURES WILL BE COOLER BEHIND THE FRONT. FRIDAY NIGHT INTO SATURDAY...FRONT WILL REMAIN SOUTH OF CWA FRIDAY NIGHT BEFORE BEGINNING TO LIFT NORTHWARD AS A WARM FRONT ON SATURDAY. CHANCES FOR SHOWERS AND AN ISOLATED THUNDERSTORM WILL CONTINUE FOR THE MIDSOUTH. TEMPERATURES WILL BE COOLER WITH HIGHS IN THE MID 50S TO UPPER 60S AND LOWS IN THE 40S TO THE MID 50S. BY SATURDAY NIGHT INTO SUNDAY...FRONT WILL SURGE NORTHWARD PUTTING THE MIDSOUTH BACK INTO THE WARM SECTOR. EXPECT MAINLY DRY CONDITIONS DURING THIS TIME. TEMPERATURES WILL BE IN THE 70S FOR HIGHS AND 50S AND 60S FOR LOWS. SUNDAY NIGHT INTO TUESDAY...FRONT WILL SAG SOUTHWARD AND BECOME STALLED. LOW PRESSURE IS EXPECTED TO DEVELOP ALONG FRONT AND TRAVEL NORTHEASTWARD ALONG THE FRONT. THIS WOULD BRING HEAVY RAIN TO AREAS ALONG FRONT. FRONT WILL FINALLY BEGIN TO SAG SOUTH ON TUESDAY. MODELS CONTINUE TO DIFFER ON WHERE THE FRONT WILL STALL. CURRENTLY LATEST GFS SHOWS FRONT STALLING OVER NORTHEAST ARKANSAS/MISSOURI BOOTHEEL. IF THIS SCENARIO PLAYS OUT IT WOULD NOT BE GOOD FOR ONGOING RIVER PROBLEMS ACROSS EASTERN ARKANSAS. SCENARIO WOULD BE HEAVIEST QPF OVER THIS AREA WHICH WOULD AGGRAVATE FLOODING. STILL A LOT OF UNCERTAINTY THUS STAY TUNED TO LATEST FORECASTS INTO THIS WEEKEND ON HEAVY RAIN/FLOODING POTENTIAL. TUESDAY NIGHT INTO WEDNESDAY...HIGH PRESSURE WILL BUILD INTO THE REGION WITH DRY CONDITIONS AND SEASONABLE TEMPERATURES. && .PRELIMINARY POINT TEMPS/POPS... MEM 76 62 67 48 / 10 20 60 50 MKL 75 60 66 43 / 10 30 70 40 JBR 73 57 62 41 / 20 50 60 30 TUP 77 58 75 55 / 0 10 50 60 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...FLASH FLOOD WATCH UNTIL 9 AM CDT THIS MORNING FOR PHILLIPS. MO...NONE. MS...NONE. TN...NONE. && KRM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 330 PM CDT WED MAR 26 2008 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-271200- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 330 PM CDT WED MAR 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT MANY RIVERS OVER NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL REMAIN ABOVE FLOOD STAGE. SOME RIVERS HAVE HAVE CRESTED...BUT FLOODING WILL STILL OCCUR IN AGRICULTURAL AREAS ADJACENT TO RIVERS. CONSULT THE LATEST NATIONAL WEATHER SERVICE RIVER FORECASTS AND RIVER FLOOD WARNINGS FOR DETAILED INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THURSDAY AND FRIDAY WILL LIKELY SEE RIVERS NEAR OR ABOVE FLOOD STAGE...PARTICULARLY OVER THE EASTERN ARKANSAS DELTA...WEST AND SOUTHWEST OF MEMPHIS. IN ADDITION...RAINFALL EXPECTED THIS WEEKEND INTO EARLY NEXT WEEK WILL LIKELY AGGRAVATE ON-GOING FLOODING. PLEASE STAY TUNED TO THE LATEST WARNINGS AND FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SJM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 543 AM CDT THU MAR 27 2008 ARZ008-017-018-271130- RANDOLPH AR-GREENE AR-LAWRENCE AR- 543 AM CDT THU MAR 27 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... WESTERN GREENE COUNTY IN EASTERN ARKANSAS... EASTERN LAWRENCE COUNTY IN EASTERN ARKANSAS... RANDOLPH COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED OVER BLACK ROCK AT 543 AM CDT...MOVING EAST AT 35 MPH. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN GREENE...LAWRENCE AND RANDOLPH COUNTIES...INCLUDING THE CITIES OF BLACK ROCK...HOXIE...POCAHONTAS AND WALNUT RIDGE...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 630 AM CDT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 620 AM CDT THU MAR 27 2008 ARZ009-271200- CLAY AR- 620 AM CDT THU MAR 27 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... CLAY COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 3 MILES SOUTH OF KNOBEL AT 620 AM CDT...MOVING EAST AT 35 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CLAY COUNTY...INCLUDING THE CITIES OF CORNING...PIGGOTT AND RECTOR...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 700 AM CDT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 701 AM CDT THU MAR 27 2008 ARZ009-271245- CLAY AR- 701 AM CDT THU MAR 27 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... CLAY COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 6 MILES NORTHEAST OF CORNING AT 701 AM CDT...MOVING EAST AT 30 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN CLAY COUNTY...INCLUDING THE CITY OF CORNING...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 745 AM CDT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 718 AM CDT THU MAR 27 2008 MOZ113-271315- DUNKLIN MO- 718 AM CDT THU MAR 27 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHEASTERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 5 MILES WEST OF CAMPBELL AT 718 AM CDT...MOVING EAST AT 25 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN DUNKLIN COUNTY...INCLUDING THE CITY OF CAMPBELL...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 815 AM CDT.
The Memphis radar (KNQA), 118 km away, was scanning. The volume nearest the first event began at 12:55 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2008Every state in 2008This day in weather historyWarnings in Missouri, March 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 91151, 91148.